Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 9, 2024, 11:00 AM CDT for Henderson County, Van Zandt County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2024, 11:00 AM CDT (16:00 UTC)
- Expired
- Apr 9, 2024, 11:15 AM CDT
- In force
- 15 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Henderson County, TX, Van Zandt County, TX
The radar
The Shreveport radar (KSHV), 159 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 9:40 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
207
WFUS54 KFWD 091600
TORFWD
TXC213-467-091645-
/O.NEW.KFWD.TO.W.0004.240409T1600Z-240409T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
1100 AM CDT Tue Apr 9 2024
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southeastern Van Zandt County in north central Texas...
Northeastern Henderson County in central Texas...
* Until 1145 AM CDT.
* At 1100 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Athens, moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Brownsboro around 1105 AM CDT.
Edom around 1115 AM CDT.
Chandler and Lake Palestine around 1120 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Murchison and Redland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3228 9545 3226 9547 3225 9547 3223 9549
3218 9581 3227 9585 3243 9553 3241 9550
3240 9550 3237 9547 3237 9546 3235 9545
3233 9546
TIME...MOT...LOC 1600Z 249DEG 34KT 3226 9576
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Barnes1 follow-up statement
554
WWUS54 KFWD 091615
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1115 AM CDT Tue Apr 9 2024
TXC213-467-091625-
/O.CAN.KFWD.TO.W.0004.000000T0000Z-240409T1645Z/
Van Zandt TX-Henderson TX-
1115 AM CDT Tue Apr 9 2024
...THE TORNADO WARNING FOR SOUTHEASTERN VAN ZANDT AND NORTHEASTERN
HENDERSON COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 500 PM CDT for central Texas.
&&
LAT...LON 3228 9545 3226 9547 3225 9547 3223 9549
3218 9581 3227 9585 3243 9553 3241 9550
3240 9550 3237 9547 3237 9546 3235 9545
3233 9546
TIME...MOT...LOC 1612Z 249DEG 34KT 3231 9560
$$
DunnWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 9, 6:12 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Apr 9, 6:12 AM CDT, 4 hours 48 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 612 AM CDT Tue Apr 9 2024 ...New Aviation, Short Term... .SHORT TERM... /NEW/ Update: No major changes with the most recent short-term forecast update. We're still looking at another active day with widespread rain and storm chances. While not everyone will see rain all day today/tonight, the entire forecast area should receive measurable rainfall. The threat for severe weather continues for areas generally along and south of I-20 from late this morning into this evening and maybe during the overnight hours. Large hail will be the main threat in addition to the heavy rain and flooding concerns. There is still a threat for a tornado or two across the far southern zones this afternoon and evening. Otherwise, minor tweaks were made to the PoPs to reflect the latest radar and model trends. Sanchez Previous Discussion: /Through Tuesday night/ The short-term period continues to be very active with not only additional rounds of showers and storms but also the potential for severe weather and heavy rainfall. A strong upper level low will continue to approach our area today bringing additional large-scale ascent under a very favorable environment for organized convection. The ongoing showers/storms associated with the outflow/frontal boundary across North Texas will continue to move east through early Tuesday morning. While the severe threat has decreased to some extent during the last hour or so, a few storms may still be capable of producing hail. Locally heavy rain may also result in minor flooding as convection keeps developing along the same areas near the boundary; roughly from Denton and Collin counties to the north. The coverage and intensity of the precipitation is expected decrease during the morning hours before the next round develops in the afternoon and evening. As advertised over the last few days, the combination of the lingering surface boundary somewhere over Central Texas, the large scale support from the upper trough and a very unstable airmass will result in another round of organized clusters and broken lines of storms. Some of this activity is expected to be severe mainly south of I-20/30 corridors with large hail as the primary threat. There is still a threat for damaging winds and tornadoes, especially across the far southern zones where both wind profiles and thermodynamics may support it. The severe threat will finally move east and outside of the area late Tuesday night into Wednesday morning. Periods of heavy rain are still expected anywhere, but especially across portions of East Texas where isolated rainfall amounts could exceed 5 inches through Wednesday morning. Sanchez && .LONG TERM... /Issued 325 AM CDT Tue Apr 9 2024/ /Wednesday Onward/ After a very active start of the week, one final round of showers and storms is expected on Wednesday as the main upper level trough moves over the southern Plains. Areas across North Texas will have the best rain chances as wrap around precipitation develops near the main upper low during the day. Sufficient elevated instability with steep mid-level lapse rates may support a few strong to marginally severe storms with hail as the main threat. However, the highest potential for severe weather will stay east of our CWA. Rain chances will finally taper off Wednesday night as high pressure builds overhead. Dry, breezy, and seasonable conditions will persist through the end of the week with a warming trend over the weekend. High temperatures will range from the 60s and 70s on Wednesday climbing into the mid 70s to 80s by Friday. Beyond the nice weekend weather ahead, low rain chances will return early next week as the next system approaches the region. Sanchez && .AVIATION... /NEW/ /12Z TAFs/ Concerns...Low ceilings and multiple rounds of thunderstorms through the period. While a few sites across North Texas will continue to bounce between FEW007 and BKN007 this morning, IFR cigs and east/northeast winds between 5-10 kt should prevail the rest of the forecast period. Latest radar imagery (6 am) shows most of the overnight convection has moved towards East Texas. Almost all of the TAF sites will remain dry through the morning hours with the exception of KACT where there will be a potential for light rain and isolated storms. Additional development of storms is still expected this afternoon and evening and could impact some if not all of the sites. A few storms may become severe with large hail as the main threat. Periods of heavy rain may occur with some of the stronger storms and may briefly reduce visibility. The main cluster of showers and storms should move to the east Tuesday evening, but there will be potential for at least scattered activity late Tuesday night into Wednesday morning. For the extended period, expect one last round of showers and elevated storms late Wednesday morning into the afternoon as the main storm system finally moves across the region. Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 72 61 69 52 73 / 90 60 60 20 0 Waco 74 59 70 51 73 / 100 60 30 10 0 Paris 68 61 70 49 69 / 100 80 80 40 0 Denton 70 56 67 47 71 / 90 70 70 10 0 McKinney 70 61 68 50 70 / 90 70 70 20 0 Dallas 71 61 70 52 73 / 90 70 60 20 0 Terrell 71 61 70 50 70 / 100 70 60 20 0 Corsicana 75 63 72 52 73 / 100 70 50 10 0 Temple 76 58 70 50 75 / 90 70 20 5 0 Mineral Wells 72 55 66 47 72 / 90 60 60 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for TXZ095-105>107-121>123- 135-146>148-161. &&
Hazardous weather outlook, Apr 9, 5:17 AM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 517 AM CDT Tue Apr 9 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101030- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 517 AM CDT Tue Apr 9 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Thunderstorms chances continue today across most of North and Central Texas. The highest severe threat this afternoon and tonight will be near and south of I-20. Large hail will be the main concern, but there is an isolated threat for tornadoes across the southeast into the Brazos Valley region. Flooding will also be possible, especially where any training storms may occur. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few thunderstorms are possible across North Texas on Wednesday. Some strong storms may be capable of producing hail and gusty winds. Flooding due to locally heavy rainfall will also be a threat through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Apr 9, 8:57 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
857 AM CDT Tue Apr 9 2024
TXZ158-091430-
Bell TX-
857 AM CDT Tue Apr 9 2024
...A strong thunderstorm will impact portions of Bell County through
930 AM CDT...
At 857 AM CDT, Doppler radar was tracking a strong thunderstorm near
Holland, or 9 miles south of Belton, moving northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Little River-Academy around 900 AM CDT.
Temple and Belton around 905 AM CDT.
Troy around 915 AM CDT.
Other locations impacted by this storm include Cedar Valley, Moffat,
Heidenheimer, Owl Creek, Youngsport, Sparks, Prairie Dell, Woodland,
Oenaville, and Ratibor.
This includes Interstate 35 between mile markers 278 and 305.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3087 9762 3090 9776 3121 9763 3125 9756
3114 9718 3108 9714 3091 9723 3089 9726
3075 9732
TIME...MOT...LOC 1357Z 205DEG 38KT 3093 9744
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
DunnLocal storm report, Apr 9, 9:34 AM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
934 AM CDT Tue Apr 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM Hail Troy 31.19N 97.31W
04/09/2024 U0.75 Inch Bell TX Public
Report from mPING: Dime (0.75 in.).
&&
JLDLocal storm report, Apr 9, 9:54 AM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
954 AM CDT Tue Apr 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM Hail Bruceville-Eddy 31.30N 97.25W
04/09/2024 M1.00 Inch McLennan TX Public
Report from mPING: Quarter (1.00 in.).
&&
MASLocal storm report, Apr 9, 10:32 AM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1032 AM CDT Tue Apr 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM Hail 2 SE Trinidad 32.13N 96.09W
04/09/2024 M1.00 Inch Henderson TX Public
Report from mPING: Quarter (1.00 in.).
&&
MASThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman, Rockwall | 34 min |
| Apr 8, 8:08 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Kaufman, Rockwall | 37 min |
| Apr 8, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 49 min |
| Apr 8, 8:28 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 47 min |
| Apr 8, 8:34 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 26 min |
| Apr 8, 8:46 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 29 min |
| Apr 8, 8:55 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 50 min |
| Apr 8, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 33 min |
| Apr 8, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 31 min |
| Apr 8, 9:32 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 28 min |
| Apr 8, 9:58 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Grayson | 47 min |
| Apr 8, 10:14 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton | 31 min |
| Apr 8, 10:18 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens, Young | 42 min |
| Apr 8, 10:22 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 53 min |
| Apr 8, 10:44 PM CDT | Severe Thunderstorm Warning | FWD | Young | 61 min |
| Apr 8, 10:51 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 54 min |
| Apr 8, 10:54 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 66 min |
| Apr 8, 11:05 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 40 min |
| Apr 8, 11:12 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Wise | 48 min |
| Apr 8, 11:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 62 min |
| Apr 8, 11:50 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Wise | 55 min |
| Apr 8, 11:52 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 68 min |
| Apr 9, 12:43 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 47 min |
| Apr 9, 12:45 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague, Wise | 16 min |
| Apr 9, 12:56 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 17 min |
| Apr 9, 1:16 AM CDT | Areal Flood Advisory | FWD | Denton, Wise | 3 hr |
| Apr 9, 1:25 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 65 min |
| Apr 9, 1:41 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 64 min |
| Apr 9, 1:46 AM CDT | Areal Flood Advisory | FWD | Fannin, Grayson | 4 hr |
| Apr 9, 2:34 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 43 min |
| Apr 9, 3:41 AM CDT | Special Weather Statement | FWD | Kaufman | 49 min |
| Apr 9, 3:55 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas | 3 hr |
| Apr 9, 4:40 AM CDT | River Flood Warning | FWD | Denton | 17 hr |
| Apr 9, 6:47 AM CDT | River Flood Warning | FWD | Dallas | 2 hr |
| Apr 9, 7:41 AM CDT | Flash Flood Warning | FWD | Freestone, Limestone | 8 hr |
| Apr 9, 7:57 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Apr 9, 8:14 AM CDT | Areal Flood Warning | FWD | Fannin | 4 hr |
| Apr 9, 8:57 AM CDT | Special Weather Statement | FWD | Bell | 33 min |
| Apr 9, 9:01 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 44 min |
| Apr 9, 9:05 AM CDT | Severe Thunderstorm Warning | FWD | Falls, McLennan | 40 min |
| Apr 9, 9:32 AM CDT | Areal Flood Advisory | FWD | Bell, Falls, Limestone, McLennan | 3 hr |
| Apr 9, 9:45 AM CDT | Areal Flood Advisory | FWD | Hill, Navarro | 3 hr |
| Apr 9, 10:00 AM CDT | Flash Flood Warning | FWD | Bell, Falls, McLennan | 3 hr |
| Apr 9, 10:16 AM CDT | Flash Flood Warning | FWD | Hill, Limestone, McLennan, Navarro | 3 hr |
| Apr 9, 10:41 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 41 min |
| Apr 9, 10:48 AM CDT | Flash Flood Warning | FWD | Bell, Coryell, McLennan | 2 hr |
| Apr 9, 11:23 AM CDT | Areal Flood Advisory | FWD | Henderson | 3 hr |
| Apr 9, 11:48 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Apr 9, 12:10 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas | 65 min |
| Apr 9, 12:59 PM CDT | Flash Flood Warning | FWD | Falls | 3 hr |
| Apr 9, 1:26 PM CDT | Special Weather Statement | FWD | Anderson | 49 min |
| Apr 9, 1:37 PM CDT | Areal Flood Advisory | FWD | Anderson | 2 hr |
| Apr 9, 1:50 PM CDT | River Flood Warning | FWD | Collin | 20 hr |
| Apr 9, 1:56 PM CDT | Special Weather Statement | FWD | Robertson | 34 min |
| Apr 9, 2:30 PM CDT | Special Weather Statement | FWD | Leon | 45 min |
| Apr 9, 3:07 PM CDT | River Flood Warning | FWD | Limestone | 53 hr |
| Apr 9, 3:07 PM CDT | River Flood Warning | FWD | Leon, Robertson | 5 days |
| Apr 9, 3:09 PM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 3 days |
| Apr 9, 4:05 PM CDT | Areal Flood Warning | FWD | Anderson, Freestone, Limestone | 3 hr |
| Apr 9, 5:59 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 61 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.